Alert archive / Washington / Wind Advisories in 2026
Wind Advisory 1, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Mar 7, 2026, 1:55 PM PST for 12 counties in Washington; 6 counties in Idaho. It took effect at Mar 8, 2026, 8:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2026, 1:55 PM PST (21:55 UTC)
- In effect from
- Mar 8, 2026, 8:00 AM PDT
- Expired
- Mar 8, 2026, 8:07 PM PDT
- In force
- 12 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 18 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.9 hours before the alert went out and 461 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327 WWUS76 KOTX 072155 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 155 PM PST Sat Mar 7 2026 IDZ001>004-WAZ032>037-041-044-081400- /O.NEW.KOTX.WI.Y.0001.260308T1500Z-260309T0400Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Wenatchee Area-Waterville Plateau- Including the cities of Plummer, Othello, Fairfield, Fernwood, Uniontown, Alpowa Summit, Rockford, Clarkston, Cashmere, Newport, Mullan, Kettle Falls, Athol, Coulee City, Schweitzer Mountain Road, Worley, Wilbur, Pomeroy, Number 2 Canyon, Metaline Falls, Entiat, Moscow, Kellogg, Clark Fork, Deer Park, Post Falls, Downtown Spokane, Airway Heights, Odessa, Oakesdale, Ephrata, Ritzville, Potlatch, Lookout Pass, Waterville, Chewelah, Fourth Of July Pass, Metaline, Rosalia, St. Maries, Pullman, Number 1 Canyon, Northport, Genesee, Badger Mountain Road, Chelan, Moses Lake, Tekoa, Davenport, Pinehurst, Priest River, Colfax, Harrington, Osburn, Spokane Valley, Flowery Trail Road, Cheney, Dobson Pass, Coeur d'Alene, Pangborn Airport, Eastport, Quincy, Creston, Fruitland, La Crosse, Sandpoint, Wenatchee, Orin-Rice Road, Grand Coulee, Mansfield, Wallace, Bonners Ferry, Tiger, Ione, Colville, Springdale-Hunters Road, and Hayden 155 PM PST Sat Mar 7 2026 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of North Idaho and Central, East Central, North Central, Northeast, and Southeast Washington. * WHEN...From 8 AM to 9 PM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Difficult travel conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SVH
3 follow-up statements
335 WWUS76 KOTX 081304 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 604 AM PDT Sun Mar 8 2026 IDZ001>004-WAZ032>037-041-044-090400- /O.CON.KOTX.WI.Y.0001.260308T1500Z-260309T0400Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Wenatchee Area-Waterville Plateau- Including the cities of Oakesdale, Waterville, Sandpoint, Rosalia, Alpowa Summit, Harrington, Number 2 Canyon, Fourth Of July Pass, Odessa, Priest River, Moscow, Genesee, Cheney, Metaline, Cashmere, Moses Lake, Clarkston, Rockford, Deer Park, Ritzville, Chewelah, Pangborn Airport, Mansfield, Osburn, Potlatch, Pullman, Kettle Falls, Clark Fork, Newport, Pinehurst, Badger Mountain Road, Springdale-Hunters Road, Ephrata, Airway Heights, Fernwood, Coulee City, La Crosse, Fruitland, Bonners Ferry, Quincy, Fairfield, Eastport, Orin-Rice Road, Entiat, Uniontown, Tekoa, Tiger, Kellogg, Metaline Falls, Hayden, Colfax, Spokane Valley, Number 1 Canyon, Downtown Spokane, Athol, Northport, Wilbur, Coeur d'Alene, Ione, Dobson Pass, Grand Coulee, Davenport, Chelan, Flowery Trail Road, Plummer, Wallace, Othello, Mullan, Colville, Worley, Wenatchee, St. Maries, Creston, Lookout Pass, Schweitzer Mountain Road, Pomeroy, and Post Falls 604 AM PDT Sun Mar 8 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of North Idaho and Central, East Central, North Central, Northeast, and Southeast Washington. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Difficult travel conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JW
665 WWUS76 KOTX 081948 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1248 PM PDT Sun Mar 8 2026 IDZ001>004-WAZ032>037-041-044-090400- /O.CON.KOTX.WI.Y.0001.000000T0000Z-260309T0400Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Wenatchee Area-Waterville Plateau- Including the cities of Moses Lake, Davenport, Mansfield, Mullan, Kettle Falls, Pullman, Othello, Odessa, Colville, Schweitzer Mountain Road, Airway Heights, Ritzville, Pinehurst, Grand Coulee, Post Falls, Plummer, Chelan, Pomeroy, Flowery Trail Road, Spokane Valley, Ione, Pangborn Airport, Uniontown, Tekoa, La Crosse, Cheney, Waterville, St. Maries, Harrington, Ephrata, Hayden, Tiger, Number 1 Canyon, Entiat, Colfax, Deer Park, Athol, Genesee, Potlatch, Fourth Of July Pass, Sandpoint, Newport, Moscow, Kellogg, Creston, Fernwood, Orin-Rice Road, Coeur d'Alene, Coulee City, Alpowa Summit, Priest River, Metaline, Lookout Pass, Wenatchee, Bonners Ferry, Wilbur, Worley, Clark Fork, Metaline Falls, Northport, Cashmere, Oakesdale, Chewelah, Downtown Spokane, Fruitland, Rockford, Dobson Pass, Clarkston, Eastport, Number 2 Canyon, Rosalia, Springdale-Hunters Road, Quincy, Badger Mountain Road, Fairfield, Osburn, and Wallace 1248 PM PDT Sun Mar 8 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of North Idaho and Central, East Central, North Central, Northeast, and Southeast Washington. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Difficult travel conditions, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds this afternoon will result in blowing dust in the Moses Lake Area that will include the segment of Interstate 90 between George and Moses Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SVH
303 WWUS76 KOTX 090307 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 807 PM PDT Sun Mar 8 2026 IDZ001>004-WAZ032>037-041-044-090415- /O.CAN.KOTX.WI.Y.0001.000000T0000Z-260309T0400Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Wenatchee Area-Waterville Plateau- Including the cities of Fourth Of July Pass, Colville, Creston, Moses Lake, Chelan, Genesee, Worley, Athol, Deer Park, Number 1 Canyon, Pullman, Alpowa Summit, Dobson Pass, Post Falls, Cashmere, Orin-Rice Road, Fernwood, Ritzville, Pangborn Airport, Ephrata, Badger Mountain Road, Flowery Trail Road, Wallace, Grand Coulee, Colfax, Tekoa, Number 2 Canyon, Rockford, Wilbur, Oakesdale, Bonners Ferry, Hayden, Airway Heights, Metaline, Osburn, Northport, Tiger, Moscow, Cheney, La Crosse, Potlatch, Coeur d'Alene, Mullan, Newport, Metaline Falls, St. Maries, Fruitland, Fairfield, Mansfield, Lookout Pass, Odessa, Plummer, Ione, Pomeroy, Spokane Valley, Rosalia, Eastport, Clark Fork, Wenatchee, Priest River, Othello, Waterville, Coulee City, Entiat, Clarkston, Springdale-Hunters Road, Sandpoint, Chewelah, Pinehurst, Harrington, Quincy, Uniontown, Davenport, Schweitzer Mountain Road, Downtown Spokane, Kellogg, and Kettle Falls 807 PM PDT Sun Mar 8 2026 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ Butler
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Mar 7, 10:06 AM PST, 3 hours 49 minutes earlier. Its key messages:
- Windy on Sunday with widespread gusts 35-50 mph.
- Colder with moderate to heavy mountain snow next week over the Cascade and North Idaho mountain passes.
- Elevated winds through next week. Periods of strong winds.
Area forecast discussion, Mar 7, 10:06 AM PST, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1006 AM PST Sat Mar 7 2026 .KEY MESSAGES... - Windy on Sunday with widespread gusts 35-50 mph. - Colder with moderate to heavy mountain snow next week over the Cascade and North Idaho mountain passes. - Elevated winds through next week. Periods of strong winds. && .SYNOPSIS... A strong cold front will bring gusty westerly winds on Sunday. Persistent snow showers will bring several days of winter travel conditions over the mountains next week. We are monitoring Wednesday into Thursday for lowland snow across northern Washington and North Idaho. Elevated winds expected through the week. && .DISCUSSION... ...WINDY CONDITIONS SUNDAY... ...WINTER TRAVEL OVER MOUNTAIN PASSES NEXT WEEK... Saturday: The Inland Northwest remains on the northeast periphery of a broad offshore upper-level ridge. Embedded moisture will continue to bring an influx of clouds, while weak warm air advection brings light precipitation to far eastern Washington and north Idaho Saturday morning. The ridge will begin to flatten today as a strong upper-level trough and associated cold front approach northwestern British Columbia. This will bring increasing winds aloft as a strong 140-150 knot westerly jet streak shifts southward across British Columbia through the day. Meanwhile, the surface pressure gradient will tighten in response to a surface low progressing across central Canada. As a result, sustained west to southwest winds of 15 to 25 mph are expected. Afternoon momentum mixing will transport stronger gusts to the surface, ranging from 25 to 40 mph from the lee of the Cascades through the Columbia Basin, Palouse, and the Spokane/CdA areas. The strongest gusts 50-55 mph are expected across the mountains and the Waterville Plateau. Saturday night through Sunday: The upper-level ridge will continue to flatten Saturday night ahead of a stronger frontal boundary approaching from the north. This directs a 130 knot westerly jet over the Washington-British Columbia border by early Sunday morning. With the region still under the subtle influence of the offshore ridge, pattern recognition suggests the potential for mountain waves in the lee of the Cascades. Model soundings indicate stable ridgetop inversions coupled with strong subsidence, however, confidence remains low regarding if these winds will descend to the surface. However, confidence is high for a widespread, strong synoptically driven wind event late Sunday morning into the evening. A secondary surface low will deepen in the lee of the northern Rockies, driving a cold front through the region from the northwest. Ensembles show excellent agreement regarding the KYKM-CYQL surface pressure gradient tightening to +17 to +22 mb. Combined with 850 mb winds of 35 to 45 knots, widespread strong winds are expected. The NBM 50th percentile highlights wind gusts of 45 to 50 mph extending from the lee of the Cascades across the Columbia Basin, Palouse, and Spokane/CdA areas, with 75th percentile values reaching 50 to 55 mph. Peak gusts exceeding 60 mph are forecast for the higher terrain. Expected impacts include isolated tree damage, localized power outages, difficult driving conditions, and hazardous lake conditions. Following the frontal passage, snow levels will crash, transitioning mountain rain to snow. Accumulations of 3 to 8 inches at Stevens Pass will create winter driving conditions Sunday into Monday. Monday through Friday: Ensembles are in strong agreement that the Inland Northwest will remain under broad upper-level troughing Monday and Tuesday, positioned on the cold, unstable side of the polar jet. This will keep the region in an active, showery pattern with periods of mountain snow showers. Forecast uncertainty increases significantly for the Wednesday and Thursday timeframe. Current ensemble guidance indicates a surface low approaching the southern British Columbia coast on Wednesday, which would lift a warm front across the Inland Northwest and displace the jet axis northward. This system is forecast to be followed by a cold frontal passage late Wednesday night into Thursday. This period will be closely monitored for significant mountain snow, potential light lowland snow accumulations, and another round of strong winds. By early Friday morning, the NBM 50th percentile 72 hour snowfall amounts range between 30 to 40 inches for the Cascades, with the 10th to 90th percentile spread ranging from 12 to 60 inches. The potential for lowland snow remains highly uncertain, with a 10 to 30 percent chance of 1 inch. Additionally, the cold frontal passage on Thursday brings another threat for strong winds, with a 40 to 50 percent chance of gusts exceeding 45 mph. /vmt && .AVIATION... 18Z TAFS: Low stratus cover with IFR to MVFR conditions this morning over northeast Washington and the Idaho Panhandle this morning into the early afternoon hours. Increased mixing with gusty southwest winds and diurnal heating will result in this stratus deck lifting into a stratocumulus deck for the afternoon with ceilings between 3-5 kft agl. and VFR conditions by 22Z for KGEG/KSFF/KCOE. Mountain obscurations will continue with the low clouds through the day. A redevelopment of low stratus with MVFR ceilings is expected Saturday morning across these same areas of northeast Washington and the Idaho Panhandle (KPUW/KGEG/KSFF- KCOE). Winds will gusts up to between 25-30 kts across the exposed areas of the Columbia Basin this afternoon including at the KEAT/KMWH/KGEG/KSFF/KCOE/KPUW airport terminals. The boundary layer decouples this evening and overnight with winds at the surface relaxing. KEAT will continue with stronger winds just off of the surface though with low level wind shear a concern through the night. FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence for MVFR and localized IFR across far eastern Washington and north Idaho Saturday morning. High confidence remains for ceilings to gradually improve to VFR through the afternoon. High confidence for breezy west to southwest winds late Saturday morning into the evening and for low level wind shear at KEAT once winds decrease this evening into tonight. /SVH ----------------------- Confidence descriptors: Low - Less than a 30 percent chance Moderate - 30 to 70 percent chance High - Greater than a 70 percent chance For additional probabilistic information for NWS Spokane airports,please refer to the Aviation Dashboard on our webpage: https:/www.weather.gov/otx/avndashboard && .Preliminary Point Temps/PoPs... Spokane 60 43 56 30 43 26 / 10 10 20 20 20 30 Coeur d'Alene 54 43 54 30 42 25 / 40 10 60 40 50 50 Pullman 58 43 54 30 41 26 / 30 10 40 60 50 70 Lewiston 65 45 62 37 47 31 / 20 0 20 50 30 60 Colville 59 40 57 27 44 22 / 10 10 30 10 30 10 Sandpoint 49 42 50 29 40 25 / 60 30 90 40 60 50 Kellogg 50 43 49 30 38 27 / 80 30 90 70 70 80 Moses Lake 67 44 62 30 48 26 / 10 0 0 0 0 0 Wenatchee 64 45 56 32 45 29 / 10 10 30 10 20 10 Omak 62 42 60 27 46 25 / 10 10 10 10 10 0 && .OTX WATCHES/WARNINGS/ADVISORIES... WA...None. ID...None. &&
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 1:50 PM PST | Winter Storm Watch | OTX | Chelan | 10 hr |
| Mar 7, 1:50 PM PST | Winter Weather Advisory | OTX | Chelan | 19 hr |
Nearby
Wind Advisories in Washington, 2026Wind Advisories in Idaho, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.